[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.170.78.142. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 2, 1978

Thioridazine, Drug Holidays, and Incidence of Vomiting

Author Affiliations

Center for Human Development Mt Pleasant, Mich

JAMA. 1978;239(1):25. doi:10.1001/jama.1978.03280280025013

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Thioridazine is commonly used on a long-term basis in a dosage of 100 to 800 mg daily for the control of maladaptive behaviors manifested by residents in facilities for the mentally retarded. We have recently noted symptoms of nausea and vomiting in a number of cases if this drug is abruptly stopped altogether or when the resident is placed on a drug holiday. These symptoms occur anywhere between 24 to 48 hours after the last dose of the drug is given. This side effect is not mentioned in the manufacturer's literature and, therefore, is being reported here.

×